SIGN UP

Sore mouth

Avatar Image
horseshoes | 15:40 Fri 23rd Mar 2012 | Health & Fitness
5 Answers
I hope Sqad is about. I have been taking pain killers and thought that the dreadful mouth ulcers I was getting was a side effect of those, but I have stopped taking them and am still getting them, but now my mouth is constantly sore! I have ulcer-like spots on my tongue and I can feel them on my gums too - it's really horribe and getting me down. I'm quite sure it's NOT a dental problem. I have also been taking gastro-resistant capsules as I had a problem with swallowing food - mostly bread and a few other things. I don't have "hot-water" although I do feel a bit nauseous now and again. I can't see the doctor until next week. Is there anything I can do short-term? PS I'm going for my scan next Friday - you asked me to keep you informed - my first letter from Walton hospital didn't reach me so it's been rather a long wait.

Answers

1 to 5 of 5rss feed

Best Answer

No best answer has yet been selected by horseshoes. Once a best answer has been selected, it will be shown here.

For more on marking an answer as the "Best Answer", please visit our FAQ.
What pain killers and for what condition?
Swallowing food? tell me more about that?
Can you give me a link to your previous post re. the scan so that i can refresh my memory?
Question Author
Sorry Sqad. Here's the link to the first question.

http://www.theanswerb.../Question1076601.html

The pain killers for the headaches are Mefenamic Acid. The capsules for the swallowing problem are Lansoprazole. The swallowing problem mostly happens when I eat bread. It just sticks and I can't take a drink as I can't swallow that either - the only way to get rid of it usually is to "sick" it up. When it's "stuck" my mouth fills up with saliva - it's horrible and makes eating out embarrassing. My GP said that if the tablets don't work then he'll send me to have a camera to have a look. To be honest I think the tablets do help, but it's this sore mouth that's dreadful at the minute. I think I need putting down! LOL
It's bad for the reputation to have one's patients "put down" and it also cuts off the source of revenue ;-)

Yes ...I remember now....the MRI will give us a clue to the headaches, which will leave us with the difficulty in swallowing and the sore mouth, which will need looking into.

For the moment Difflam Oral Rinse should ease your mouth problem and i think, not sure, but can be obtained over the counter.

I suppose that you have had a blood test to exclude anaemia, as i was wondering about iron deficiency anaemia and difficulty in swallowing....Plummer-Vinson Syndrome as the Americans call it and Paterson-Kelly-Brown Syndrome as we on this side of the pond call it.

This is all speculation at this moment.

Try the mouthwash and keep us informed.
Question Author
Thanks Sqad, I did buy some Corsodyl mouthwash yesterday and I'm using that. I was watching Dennis Potter's Singing Detective the other week, and when he wouldn't turn his head, because of his illness, the doctor told him that he'd get bad headaces if he kept his head and neck stiff. I thought to myself I bet that's what's causing mine too. I sit at the computer for VERY long spells and I don't move! I do notice that it's when I've been at the computer that I tend to get the headaches; but as I told you they are MUCH more like neuralgia than a normal headache. ANyway, now that I think it's that, I'm really not so worried. Thanks for "looking after me". I'll keep you informed! x
maybe oral thrush,,,,,,,,, pharmacist would confirm/suggest treatment.

1 to 5 of 5rss feed

Do you know the answer?

Sore mouth

Answer Question >>